If you have rheumatoid arthritis or osteoarthritis and experience chronic joint pain or swelling, you may benefit from treatment with a pain reliever called magnesium salicylate tetrahydrate. This medication is administered orally and is part of a class of pain relievers called nonsteroidal antiinflammatory drugs. Discuss the side effects of magnesium salicylate tetrahydrate with your doctor before taking this medication.
Video of the Day
Stomach discomfort and irritation are the most common side effects associated with magnesium salicylate tetrahydrate. You may also experience heartburn, Drugs.com warns, which may lead to the development of a burning or painful sensation in your chest or along the top of your stomach. After taking a dose of this medication, you may also feel nauseated or may throw up. Talk with a medical professional if these upset stomach side effects persist or increase in severity.
Ulcers or Internal Bleeding
Excessive or prolonged treatment with this nonsteroidal antiinflammatory medication may damage your digestive tract. Though RxList explains that such side effects occur infrequently, seek immediately medical care if you develop signs of internal bleeding, such as blood stools or vomit that resembles coffee grounds. Additional signs of intestinal damage may include sudden or severe stomach pain or cramping.
If you take too much magnesium salicylate tetrahydrate, you may be at risk of developing overdose symptoms. These symptoms may include vomiting, dizziness, hearing difficulties, diarrhea, breathing changes, confusion, excessive thirst, drowsiness or ringing in the ears, PDRhealth warns. Consult a medical professional immediately if you exhibit any of these symptoms after taking magnesium salicylate tetrahydrate. In the absence of prompt medical intervention, an overdose of this medication may be fatal.